Alert archive / Georgia / Flood Watches in 2014
Flood Watch 1, NWS Atlanta, GA
NWS Atlanta, GA issued this flood watch at Apr 6, 2014, 3:38 AM EDT for 83 counties in Georgia. It took effect at Apr 6, 2014, 8:00 PM EDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2014, 3:38 AM EDT (07:38 UTC)
- In effect from
- Apr 6, 2014, 8:00 PM EDT
- Expired
- Apr 8, 2014, 2:00 AM EDT
- In force
- 30 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- None
All 83 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Dooly County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jones County, GA, Lamar County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Towns County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Webster County, GA, White County, GA, Whitfield County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Atlanta radar (KFFC), 41 km from the middle of the area, began a volume at 07:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.6 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2528 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
973 WGUS62 KFFC 060738 FFAFFC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 338 AM EDT SUN APR 6 2014 GAZ001>009-011>016-019>025-027-030>035-041-061545- /O.NEW.KFFC.FA.A.0001.140407T0000Z-140408T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-HARALSON- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE 338 AM EDT SUN APR 6 2014 ...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WATCH FOR MUCH OF NORTH GEORGIA GENERALLY NORTH OF A LINE FROM BUCHANAN...TO ROSWELL...TO WINDER...TO DANIELSVILLE. * FROM THIS EVENING THROUGH MONDAY EVENING * SCATTERED SHOWERS WILL INCREASE IN COVERAGE THROUGH TODAY. THE RAINFALL WILL BECOME HEAVY TONIGHT AND MONDAY WITH RAINFALL AMOUNTS OF 2 TO 2.50 INCHES POSSIBLE. * RUNOFF FROM THE RAINFALL TONIGHT AND MONDAY COULD PRODUCE FLOODING OF STREAMS AND RIVERS. ISOLATED FLASH FLOODING IS ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
5 follow-up statements
255 WGUS62 KFFC 061431 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1031 AM EDT SUN APR 6 2014 GAZ001>009-011>016-019>025-027-030>035-041-070315- /O.CON.KFFC.FA.A.0001.140407T0000Z-140408T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-HARALSON- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE 1031 AM EDT SUN APR 6 2014 ...FLOOD WATCH REMAINS IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH MONDAY EVENING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA AND NORTHWEST GEORGIA. * FROM 8 PM EDT THIS EVENING THROUGH MONDAY EVENING * SCATTERED SHOWERS WILL INCREASE IN COVERAGE BY THIS EVENING. THE RAINFALL WILL BECOME HEAVY TONIGHT AND MONDAY WITH RAINFALL AMOUNTS OF 2 TO 3 INCHES POSSIBLE. * RUNOFF FROM THE RAINFALL TONIGHT AND MONDAY WILL CAUSE SIGNIFICANT RISES ON AREA CREEKS AND RIVERS WHICH COULD RESULT IN MINOR FLOODING... ESPECIALLY ALONG FLOOD PRONE STREAMS SUCH AS LOOKOUT CREEK AT NEW ENGLAND... AND BIG CREEK... SUWANEE CREEK AND ALLATOONA CREEK AROUND THE ATLANTA METRO AREA. ISOLATED FLASH FLOODING IS ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT RAINFALL FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
531 WGUS62 KFFC 061858 FFAFFC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 258 PM EDT SUN APR 6 2014 GAZ036>039-042>061-066>073-078>084-089>096-102>108-070300- /O.EXB.KFFC.FA.A.0001.140407T0000Z-140408T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLARKE-OCONEE-OGLETHORPE-WILKES-CARROLL-DOUGLAS-SOUTH FULTON- DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD- COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK- TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-HARRIS- TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-MUSCOGEE- CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-STEWART- WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX- INCLUDING THE CITIES OF...ATHENS...CARROLLTON...DOUGLASVILLE... EAST POINT...DECATUR...CONYERS...COVINGTON...NEWNAN... PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE...MACON...COLUMBUS... WARNER ROBINS...LUMPKIN...AMERICUS...CORDELE 258 PM EDT SUN APR 6 2014 ...FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH LATE MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS EXPANDED THE FLOOD WATCH * FLOOD WATCH NOW INCLUDES MOST OF NORTH AND PORTIONS OF CENTRAL GEORGIA. THE FLOOD WATCH IS MAINLY NORTH AND WEST OF A LINE FROM WASHINGTON TO MILLEDGEVILLE TO ABBEVILLE. * FROM 8 PM EDT THIS EVENING THROUGH LATE MONDAY NIGHT * SHOWERS WILL INCREASE IN COVERAGE THIS EVENING AND OVERNIGHT. THE RAINFALL WILL BECOME HEAVY TONIGHT AND MONDAY WITH RAINFALL AMOUNTS OF 2 TO 3 INCHES POSSIBLE. * RUNOFF FROM THE RAINFALL TONIGHT AND MONDAY WILL CAUSE SIGNIFICANT RISES ON AREA CREEKS AND RIVERS WHICH COULD RESULT IN MINOR FLOODING... ESPECIALLY ALONG FLOOD PRONE CREEKS AND STREAMS ACROSS THE AREA. ISOLATED FLASH FLOODING IS ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT RAINFALL FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ GAZ001>009-011>016-019>025-027-030>035-041-070300- /O.EXT.KFFC.FA.A.0001.140407T0000Z-140408T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-HARALSON- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE 258 PM EDT SUN APR 6 2014 ...FLOOD WATCH NOW IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH LATE MONDAY NIGHT... THE FLOOD WATCH IS IN EFFECT FOR * MOST OF NORTH AND PORTIONS OF CENTRAL GEORGIA. THE FLOOD WATCH IS MAINLY NORTH AND WEST OF A LINE FROM WASHINGTON TO MILLEDGEVILLE TO ABBEVILLE. * FROM 8 PM EDT THIS EVENING THROUGH LATE MONDAY NIGHT * SCATTERED SHOWERS WILL INCREASE IN COVERAGE THIS EVENING AND OVERNIGHT. THE RAINFALL WILL BECOME HEAVY TONIGHT AND MONDAY WITH RAINFALL AMOUNTS OF 2 TO 3 INCHES POSSIBLE. * RUNOFF FROM THE RAINFALL TONIGHT AND MONDAY WILL CAUSE SIGNIFICANT RISES ON AREA CREEKS AND RIVERS WHICH COULD RESULT IN MINOR FLOODING... ESPECIALLY ALONG FLOOD PRONE STREAMS SUCH AS LOOKOUT CREEK AT NEW ENGLAND... AND BIG CREEK... SUWANEE CREEK AND ALLATOONA CREEK AROUND THE ATLANTA METRO AREA. ISOLATED FLASH FLOODING IS ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT RAINFALL FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
480 WGUS62 KFFC 070050 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 850 PM EDT SUN APR 6 2014 GAZ001>009-011>016-019>025-027-030>039-041>061-066>073-078>084- 089>096-102>108-070900- /O.CON.KFFC.FA.A.0001.000000T0000Z-140408T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-TROUP-MERIWETHER-PIKE- UPSON-LAMAR-MONROE-JONES-BALDWIN-HARRIS-TALBOT-TAYLOR-CRAWFORD- BIBB-TWIGGS-WILKINSON-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON- PEACH-HOUSTON-BLECKLEY-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI- WILCOX- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY... GRIFFIN...MILLEDGEVILLE...MACON...COLUMBUS...WARNER ROBINS... LUMPKIN...AMERICUS...CORDELE 850 PM EDT SUN APR 6 2014 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE MONDAY NIGHT... THE FLOOD WATCH CONTINUES FOR * MUCH OF NORTH AND CENTRAL GEORGIA...MAINLY NORTH AND WEST OF A LINE FROM ABBEVILLE TO MILLEDGEVILLE TO WASHINGTON. * THROUGH LATE MONDAY NIGHT * SCATTERED SHOWERS WILL INCREASE IN COVERAGE OVERNIGHT. THE RAINFALL WILL BECOME HEAVY TONIGHT AND MONDAY WITH RAINFALL. PORTIONS OF WEST CENTRAL GEORGIA HAVE ALREADY SEEN 2.5 INCHES OF RAIN. ACROSS MUCH OF NORTH AND CENTRAL GEORGIA...RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE WITH LOCALIZED HIGHER AMOUNTS. * RUNOFF FROM THE RAINFALL TONIGHT AND MONDAY WILL CAUSE SIGNIFICANT RISES ON AREA CREEKS AND RIVERS WHICH COULD RESULT IN MINOR FLOODING... ESPECIALLY ALONG FLOOD PRONE STREAMS SUCH AS LOOKOUT CREEK AT NEW ENGLAND... AND BIG CREEK...SUWANEE CREEK AND ALLATOONA CREEK AROUND THE ATLANTA METRO AREA. ISOLATED FLASH FLOODING IS ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT RAINFALL FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
555 WGUS62 KFFC 070806 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 406 AM EDT MON APR 7 2014 GAZ001>009-011>016-019>025-027-030>039-041>061-066>073-078>084- 089>096-102>108-071615- /O.CON.KFFC.FA.A.0001.000000T0000Z-140408T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-TROUP-MERIWETHER-PIKE- UPSON-LAMAR-MONROE-JONES-BALDWIN-HARRIS-TALBOT-TAYLOR-CRAWFORD- BIBB-TWIGGS-WILKINSON-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON- PEACH-HOUSTON-BLECKLEY-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI- WILCOX- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY... GRIFFIN...MILLEDGEVILLE...MACON...COLUMBUS...WARNER ROBINS... LUMPKIN...AMERICUS...CORDELE 406 AM EDT MON APR 7 2014 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLOOD WATCH CONTINUES FOR * NORTH AND MUCH OF CENTRAL GEORGIA * THROUGH LATE TONIGHT * RAIN...HEAVY AT TIMES...WILL CONTINUE ACROSS NORTH GEORGIA AND SPREAD INTO CENTRAL GEORGIA THIS AFTERNOON. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE TODAY AND TONIGHT. * RUNOFF WILL CAUSE SIGNIFICANT RISES ON AREA CREEKS AND RIVERS WHICH COULD RESULT IN MINOR FLOODING...ESPECIALLY ALONG FLOOD PRONE STREAMS SUCH AS LOOKOUT CREEK AT NEW ENGLAND... AND BIG CREEK...SUWANEE CREEK AND ALLATOONA CREEK AROUND THE ATLANTA METRO AREA. ISOLATED FLASH FLOODING IS ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT RAINFALL FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
984 WGUS62 KFFC 071944 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 344 PM EDT MON APR 7 2014 GAZ001>009-011>016-019>025-027-030>039-041>061-066>073-078>084- 089>096-102>108-080345- /O.CON.KFFC.FA.A.0001.000000T0000Z-140408T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-TROUP-MERIWETHER-PIKE- UPSON-LAMAR-MONROE-JONES-BALDWIN-HARRIS-TALBOT-TAYLOR-CRAWFORD- BIBB-TWIGGS-WILKINSON-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON- PEACH-HOUSTON-BLECKLEY-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI- WILCOX- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY... GRIFFIN...MILLEDGEVILLE...MACON...COLUMBUS...WARNER ROBINS... LUMPKIN...AMERICUS...CORDELE 344 PM EDT MON APR 7 2014 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA...NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA...NORTHWEST GEORGIA AND WEST CENTRAL GEORGIA. * UNTIL 2 AM EDT TUESDAY * OVER THE LAST 30 HOURS...WIDESPREAD RAINFALL AMOUNTS OF 3 TO 4 INCHES HAS FALLEN ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA...WITH 4 TO 4.5 INCHES IN THE FAR WESTERN ATL METRO AND GREATER COLUMBUS AREAS. ADDITIONAL RAINFALL AMOUNTS OF GENERALLY LESS THAN 0.25 INCHES IS STILL POSSIBLE. * RUNOFF FROM THIS HEAVY RAINFALL CONTINUES TO BE A CONCERN AS IT CAUSES SIGNIFICANT RISES ON AREA CREEKS AND RIVERS. NUMEROUS RIVER GAGE LOCATIONS CONTINUE TO RISE AND SEVERAL ARE ALREADY OBSERVING MINOR FLOOD CONDITIONS. THESE RISES ARE EXPECTED TO CONTINUE INTO THE EVENING AND OVERNIGHT HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT RAINFALL AMOUNTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR UPDATED AND NEW FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION AS FLOODING CONTINUES TO DEVELOP. && $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flood watch went out at Apr 6, 1:56 AM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Apr 6, 1:56 AM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 156 AM EDT SUN APR 6 2014 .PREV DISCUSSION... /ISSUED 910 PM EDT SAT APR 5 2014/ .UPDATE... OLD FRONTAL BOUNDARY IS CURRENTLY DRAPED ACROSS SOUTHERN GA/FL PANHANDLE. REGIONAL RADAR SHOWS SHOWERS AND THUNDERSTORMS MOVING FROM WEST TO EAST JUST ALONG AND SOUTH OF THE BOUNDARY. OVERNIGHT...THE BOUNDARY WILL BEGIN TO PUSH SLOWLY NORTHWARD AS A WARM FRONT. PRECIPITATION CHANCES WILL INCREASE ACROSS THE SOUTHERN CWFA. HAVE ONLY MADE SOME MINOR CHANGES TO THE HOURLY POP/TEMP/DEW GRIDS. NO OTHER CHANGES PLANNED AT THIS TIME. && PREV DISCUSSION... /ISSUED 337 PM EDT SAT APR 5 2014/ .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... EXPECT INCREASING HIGH AND MID LEVEL CLOUDS TONIGHT AS AN UPPER LEVEL DISTURBANCE CONTINUES TO DEEPEN OVER THE SOUTHERN PLAINS... AND A SERIES OF WEAK DISTURBANCES MOVE ACROSS THE DEEP SOUTH OVERNIGHT. AT THIS SAME TIME... A COOL DOME OF HIGH PRESSURE WILL SETTLE OVER THE MID ATLANTIC COASTAL REGION AND ESTABLISH A HYBRID CAD WEDGE THAT NOSES INTO THE STATE ON SUNDAY. THIS WILL RESULT IN AN OVERRUNNING RAIN EVENT FOR SUNDAY-SUNDAY NIGHT... AS A VERY MOIST SOUTHERLY MID LEVEL FLOW OVERRUNS THE COOL EASTERLY FLOW AT THE SURFACE. THE STRONG ISENTROPIC LIFT BEING ENHANCED BY UPPER SHORTWAVE ENERGY WILL RESULT IN RAIN SHOWERS SPREADING ACROSS MAINLY CENTRAL GA TONIGHT... THEN ACROSS NORTH GA ON SUNDAY AND SUNDAY NIGHT. OVER THE SHORT TERM... THE HEAVIER RAINFALL AMOUNTS ARE EXPECTED FROM SUNDAY AFTERNOON THROUGH SUNDAY NIGHT WHERE 1.5 TO 2.5 INCHES MAY OCCUR ACROSS PARTS OF NW GA. PLEASE SEE THE HYDROLOGY SECTION BELOW FOR FURTHER RAINFALL AND POTENTIAL FLOOD DETAILS. ALTHOUGH THE SURFACE LAYER WILL REMAIN PLENTY STABLE ON SUNDAY WITH THE COOL WEDGE IN-PLACE... A FEW ELEVATED THUNDERSTORMS CANNOT BE RULED OUT AS UPPER DISTURBANCES INTERACT WITH THE WARM/MOIST MID LEVEL SOUTHERLY FLOW... ESPECIALLY SUNDAY AFTERNOON. WILL INCLUDE WORDING FOR A SLIGHT CHANCE OF THUNDER SUNDAY AFTERNOON... HOWEVER EXPECT THIS THREAT TO BE VERY MINIMAL AT BEST AND SHOULD GREATLY DIMINISH SUNDAY NIGHT AS THE MAIN UPPER LOW CONTINUES TO DEEP TO THE WEST. AS FOR TEMPS... STARTED WITH A MAV/MET BLEND THROUGH THE SHORT TERM... THEN LEANED SLIGHTLY COOLER OVER THE NE AND EAST CENTRAL ZONES FOR HIGHS ON SUNDAY... AND LOWS SUNDAY NIGHT DUE TO HYBRID CAD WEDGE INFLUENCE. 39 && .LONG TERM /MONDAY THROUGH SATURDAY/... THE MAIN CONCERN FOR THIS UPDATED EXTENDED FORECAST IS AT THE VERY BEGINNING WITH HEAVY RAIN AND SEVERE POTENTIAL MAINLY MONDAY...BUT LINGERING INTO MONDAY NIGHT AS WELL. SEE HYDRO DISCUSSION BELOW FOR MORE ON QPF CONCERNS. DEFINITELY SOME CONCERNS ABOUT HOW GUIDANCE IS HANDLING THE HYBRID CAD EROSION. NAM AND ECMWF REALLY WANT TO BLAST THE INCOMING SURFACE COLD FRONT THROUGH THE AREA ON MONDAY...PRETTY MUCH COMPLETELY ERODING THE CAD BETWEEN 18-00Z. GFS DOES WANT TO HOLD ONTO THE LOW-LEVEL STABILITY IN NORTHEAST GEORGIA AND AM INCLINED TO LEAN MORE TOWARDS THE GFS SOLUTION AS MODELS ARE NOTORIOUS FOR ERODING THE COLD DOME TOO QUICKLY. DEWPOINTS ARE A BIT TRICKY AS WELL AS MOS MAY NOT BE HANDLING THE NORTHWARD SURGE OF MOISTURE VERY WELL...SO ACTUALLY TOOK A BLEND OF THE REGULAR MODEL FIELDS WITH MOS FIELDS. SO WITH THAT WE SEGUE TO THE POTENTIAL FOR SEVERE. AS WITH THE CAD EROSION...THERE ARE SOME FAIRLY LARGE DIFFERENCES IN SURFACE INSTABILITY BETWEEN THE VARIOUS GUIDANCE SOURCES FOR MONDAY AS WELL...WITH NAM SHOWING UPWARDS OF 700-800J/KG SFC AND MLCAPE... AND OVER 1400J/KG MUCAPE. THINKING THIS IS OVERDONE BUT EVEN GFS HAS 200-300J/KG MUCAPE. SHEAR IS RIDICULOUSLY IMPRESSIVE WITH AREAS OF 30-40KT 0-1KM SHEAR AND UPWARDS OF 70-80KT 0-6KM SHEAR... EVEN SOME HIGHER AMOUNTS CREEPING IN WITH THE UPPER SYSTEM BEHIND THE FRONT. OF COURSE SOME OF THIS IS INFLUENCED BY THE LOW LEVEL SHEAR ASSOCIATED WITH THE WEDGE ITSELF BUT EVEN PORTIONS OF CENTRAL GEORGIA GET INTO THE ACTION. THIS CERTAINLY MEETS THE DEFINITION OF HIGH SHEAR LOW CAPE AND CORRESPONDINGLY THE ENTIRE CWA HAS A SHERB OF GREATER THAN 1 FOR MONDAY AFTERNOON. TAKE OUT THE LOCATIONS WHERE THE COLD DOME WILL HAVE MORE OF AN INFLUENCE AND OVERALL WE GET SOMETHING VERY SIMILAR TO SPC DAY3 OUTLOOK WITH SEVERE POTENTIAL GENERALLY SOUTH OF A LINE FROM HAMILTON TO WASHINGTON. BEST TIMING PROBABLY BETWEEN 15-21Z...SPREADING EAST TOWARD 00Z. CANNOT RULE OUT SOME THUNDER NORTH OF THERE...EVEN IN THE COLD DOME WITH LAPSE RATES ALOFT SUPPORTING ELEVATED CONVECTION...BUT ONLY A FEW RUMBLES AT BEST. LEFT THE REST OF THE EXTENDED AS-IS...SEE PREVIOUS DISCUSSION BELOW. PREV LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... /ISSUED AT 437 AM EDT SAT APR 5 2014/ THE LONG TERM KICKS OFF SUNDAY NIGHT THROUGH MONDAY WITH SEVERAL INFLUENCING FEATURES AT WORK.../1/ A LINGERING HYBRID CAD WEDGE ACROSS NORTH GEORGIA.../2/ A POTENT UPPER SHORTWAVE LIFTING NEWD OUT OF THE SOUTHERN PLAINS AND SWINGING SLIGHTLY NEGATIVE...AND /3/ A DEEPENING ATTENDANT SFC LOW TRACKING FROM THE NW GULF TO THE OHIO VALLEY BRINGING AN ONSLAUGHT OF HIGHLY EFFICIENT GULF MOISTURE. THE COMBINATION OF THESE PLAYERS WILL RESULT IN WIDESPREAD RAIN AND SOME THUNDERSTORM POTENTIAL. FOR QPF...SEE HYDROLOGY SECTION BELOW. FOR THUNDERSTORM POTENTIAL... GUIDANCE IS ACTUALLY IN GOOD AGREEMENT WITH PROGGED MUCAPE VALUES LIMITED TO 200-400 J/KG MONDAY. THE LINGERING WEDGE SHOULD PRIMARILY SERVE TO STABILIZE THE ENVIRONMENT ACROSS NE GA BUT THE RETREATING WEDGE FRONT MAY STILL BE A FOCUS FOR CONVECTION OR SOME HEAVIER SHOWERS NONETHELESS. IF ANY EXTRA DESTABILIZATION IS ABLE TO TAKE PLACE...THEN SEVERE POTENTIAL WOULD GET INTERESTING SINCE THERE LOOKS TO BE 30-40 KTS OF 0-1 KM BULK SHEAR...A HELICITY-RICH WEDGE...AND STRONG DEEP LAYER SHEAR. FOR NOW THE INSTABILITY HAS TRENDED LOWER THAN PREVIOUS RUNS AND IS THE MAIN LIMITING FACTOR BUT WILL HAVE TO KEEP A CLOSE EYE ON UPDATES. MAIN LONGWAVE TROUGH AXIS REMAINS WEST OF THE CWA UNTIL WEDNESDAY MORNING WITH SOME LINGERING MOISTURE SO HAVE HELD ON TO AT LEAST SLIGHT TO LOW END CHANCE POPS FOR SHOWERS BEHIND THE FIRST SYSTEM BEFORE WE FINALLY START RIDGING. THE END OF THE WEEK SHOULD TRANSITION TO ZONAL FLOW AND ALLOW FOR DRY CONDITIONS AND NEAR NORMAL TEMPS FOR THURSDAY INTO FRIDAY...THEN JUST SLIGHT POPS IN THE NORTH FRIDAY NIGHT INTO SATURDAY DUE TO UNCERTAINTY WITH POTENTIAL WEAK DISTURBANCE. BAKER && .HYDROLOGY... MODEL AND HPC QPF GUIDANCE CONTINUES TO SHOW WIDESPREAD 1.5 TO 3 INCHES OF RAINFALL ACROSS THE AREA FROM LATE TONIGHT THROUGH MONDAY NIGHT. HOWEVER...THE HEAVIER RAINFALL AMOUNTS ARE EXPECTED TO OCCUR FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON WHERE 2 TO 3 INCHES COULD FALL ACROSS PARTS OF NORTH GA...AND 1 TO 2 INCHES ACROSS CENTRAL GA. THESE RAINFALL AMOUNTS ACROSS MAINLY NORTH GA COULD RESULT IN MINOR FLOODING ALONG THE TYPICAL FLOOD PRONE CREEKS AND RIVERS. AS A RESULT...WILL BEGIN CONSIDERING A FLOOD WATCH FOR THE PERIOD SUNDAY NIGHT THROUGH MONDAY NIGHT FOR NORTH GA IF LATER MODEL RUNS CONTINUE TO SUPPORT RAINFALL AMOUNTS OF 3 INCHES OR MORE. ALL INTERESTS ACROSS NORTH AND CENTRAL GA SHOULD STAY TUNED FOR POSSIBLE FLOOD PROBLEMS THROUGH THE FIRST PART OF NEXT WEEK. WPC CONTINUES TO PAINT APPROXIMATELY THE NORTHERN HALF TO 2/3 OF OUR AREA IN THEIR SLIGHT RISK FOR EXCESSIVE RAINFALL WHICH MATCHES THIS THINKING WELL /SINCE PORTIONS OF CENTRAL GEORGIA SHOULD BE ABLE TO HANDLE THE HEAVY RAIN BETTER THAN NORTH/. 39/TDP && .AVIATION... 06Z UPDATE... INITIAL VFR CONDITIONS LOWERING TO MVFR CIGS DURING DAY THEN IFR LEVELS TONIGHT WITH GULF MOISTURE AND PRECIP CHANCES ON THE RISE. FOR NORTHERN SITES...CIGS MAY HOVER NEAR 2500-3500 FT UNTIL AFTER 21-22Z THEN CONTINUE DOWNWARD TREND...WHILE SOUTHERN SITES A BIT SOONER. WINDS SHOULD BECOME NE BY EARLY MORNING UNDER 7 KTS THEN SWING EAST TO SOUTHEAST THIS AFTERNOON AND TONIGHT WITH MAGNITUDES GRADUALLY INCREASING TO NEAR 10-12 KTS GUSTING 16-20 KTS AFTER 23-03Z. SLIGHTLY LOWER MAGNITUDES FOR THE SOUTHERN SITES. VSBYS ALSO LOOKING TO REDUCED TO MVFR LEVELS AFTER ABOUT 00Z AND MAY TAKE LONGER TO OCCUR FOR KATL. BEST CHANCE FOR SHRA ONSET AFTER 09Z THIS MORNING FOR KCSG AND KMCN...THEN 18Z FOR NORTH. //ATL CONFIDENCE...06Z UPDATE... MEDIUM ON CIGS AND PRECIP TIMING. HIGH ON ALL ELSE. BAKER && .PRELIMINARY POINT TEMPS/POPS... ATHENS 63 52 65 48 / 90 100 100 40 ATLANTA 65 55 67 49 / 100 100 100 20 BLAIRSVILLE 63 48 57 45 / 70 100 100 40 CARTERSVILLE 65 54 67 47 / 100 100 100 20 COLUMBUS 66 58 72 50 / 100 100 100 20 GAINESVILLE 64 51 61 48 / 90 100 100 30 MACON 64 58 73 51 / 100 90 100 50 ROME 65 55 66 46 / 90 100 100 20 PEACHTREE CITY 64 55 68 47 / 100 100 100 20 VIDALIA 65 61 75 57 / 100 50 100 80 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NLISTEMAA/39 LONG TERM....BAKER/TDP AVIATION...BAKER
Hazardous weather outlook, Apr 5, 9:05 PM EDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 905 PM EDT SAT APR 5 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-06100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 905 PM EDT SAT APR 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...REST OF TONIGHT...SATURDAY NIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THE NEXT SYSTEM WILL BRING A RETURN OF SMALL CHANCES FOR THUNDERSTORMS LATE SUNDAY AND BETTER CHANCES FOR THUNDERSTORMS ON MONDAY. ALTHOUGH THERE ARE STILL DIFFERENCES IN THE MODELS CONCERNING THIS SYSTEM...THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS WILL NEED TO BE MONITORED ON MONDAY. ALSO...WIDESPREAD RAINFALL TOTALS OF 1.5 TO 3.0 INCHES ARE LIKELY WITH THIS SYSTEM. WHILE THESE VALUES LOOK LIKE THEY CAN BE MAINTAINED FOR NOW...FUTURE UPDATES MAY ENHANCE ANY FLOODING POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 2:13 PM EDT | Special Weather Statement | FFC | Chattahoochee, Crisp, Dooly, Macon, Marion, Muscogee and 6 more | 107 min |
| Apr 6, 3:58 PM EDT | Special Weather Statement | FFC | Chattahoochee, Crisp, Dooly, Macon, Marion, Muscogee and 4 more | 2 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.